MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED

C.R. BARD INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED
Model Number 123512A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 03/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the foley catheter was inserted on (b)(6) 2023.On (b)(6) 2023, the nurse discovered that the catheter was dislodged during routine care.The catheter was inspected, the balloon was complete but burst.As per the photo sample received, it was found that the catheter balloon was burst.Stated that the user was exposed to blood, or bodily fluids and the detailed exposure was urine.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ cause unknown.The reported failure was able to be reproduced.The product was used for urological care.Based on the attached photo, it was observed that there was sac burst along lumen.However, no functional testing could not be performed since there are only photo provided for investigation.The exact cause of how and when the problem occurred could not be determined.Potential root cause for this failure mode could be short latex dwell time, latex dip speed out too slow causing thin sac and also could be contributed by the user itself (example: contact with sharp object)/ exposure to petrolatum based products/ mechanical failure/ operator error.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.Do not aspirate urine through the drainage funnel wall.Single patient use only.Do not reuse and resterilize.For urological use only.Use luer slip syringe.Do not use needle.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen.If permitted by hospital protocol, the may be cut off.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The actual/suspected device was evaluated.
 
Event or Problem Description
It was reported that the foley catheter was inserted on (b)(6) 2023.On 19th march 2023, the nurse discovered that the catheter was dislodged during routine care.The catheter was inspected, the balloon was complete but burst.As per the photo sample received, it was found that the catheter balloon was burst.Stated that the user was exposed to blood, or bodily fluids and the detailed exposure was urine.It was unknown what medical intervention was provided.

Brand Name
BARDIA® FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16724062
Report Number1018233-2023-02481
Device Sequence Number12565156
Product Code EZC
UDI-Device Identifier00801741095078
UDI-Public(01)00801741095078
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model Number123512A
Device Catalogue Number123512A
Device Lot NumberMYEU2653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown